{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,4,3]],"date-time":"2026-04-03T15:07:22Z","timestamp":1775228842871,"version":"3.50.1"},"reference-count":9,"publisher":"BMJ","issue":"3","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Rep"],"accepted":{"date-parts":[[2022,3,11]]},"published-print":{"date-parts":[[2022,3]]},"abstract":"<jats:p>Immune thrombocytopenia (ITP) is an acquired haemorrhagic diathesis of immune-mediated destruction, impaired production or increased splenic sequestration of platelets. It can be idiopathic (primary) or secondary (infections, medications, HIV infection, malignancies, connective tissue diseases or rarely secondary to vaccination). ITP postvaccination is termed vaccine-associated ITP (VITP) and is known to be caused by vaccines against various infectious agents such as measles-mumps-rubella, <jats:italic>Haemophilus influenzae<\/jats:italic>, pneumococcus, hepatitis B virus and human papilloma virus. Cases of VITP post SARS-CoV-2 vaccination have also been reported in the literature. Various hypotheses on the occurrence of the same are theorised, but no single theory has been proven to cause VITP conclusively. Management includes routine treatment of ITP with use of agents such as steroids, intravenous immunoglobulins, or on rare occasions a thrombopoietic agent or vinca alkaloids. We present a case of VITP possibly due to ChAdOx1 nCoV-19 (Covishield) vaccination in a middle-aged woman who responded to steroid therapy.<\/jats:p>","DOI":"10.1136\/bcr-2022-249237","type":"journal-article","created":{"date-parts":[[2022,3,30]],"date-time":"2022-03-30T12:54:53Z","timestamp":1648644893000},"page":"e249237","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":11,"title":["Vaccination-associated immune thrombocytopenia possibly due to ChAdOx1 nCoV-19 (Covishield) coronavirus vaccine"],"prefix":"10.1136","volume":"15","author":[{"given":"Prakash","family":"Sivaramakrishnan","sequence":"first","affiliation":[{"name":"Department of Pulmonary Medicine, All India Institute of Medical Sciences, Rishikesh, Uttarakhand, India"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"ORCID":"https:\/\/orcid.org\/0000-0001-7982-6267","authenticated-orcid":false,"given":"Mayank","family":"Mishra","sequence":"additional","affiliation":[{"name":"Department of Pulmonary Medicine, All India Institute of Medical Sciences, Rishikesh, Uttarakhand, India"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"239","published-online":{"date-parts":[[2022,3,30]]},"reference":[{"key":"2025082702471747000_15.3.e249237.1","doi-asserted-by":"crossref","first-page":"243","DOI":"10.1016\/j.ijid.2020.07.085","article-title":"ITP following vaccination","volume":"99","author":"David","year":"2020","journal-title":"Int J Infect Dis"},{"key":"2025082702471747000_15.3.e249237.2","doi-asserted-by":"crossref","first-page":"E133","DOI":"10.1002\/ajh.26106","article-title":"Immune thrombocytopenia in a 22-year-old post Covid-19 vaccine","volume":"96","author":"Tarawneh","year":"2021","journal-title":"Am J Hematol"},{"key":"2025082702471747000_15.3.e249237.3","doi-asserted-by":"publisher","DOI":"10.1056\/NEJMoa2034577"},{"key":"2025082702471747000_15.3.e249237.4","doi-asserted-by":"publisher","DOI":"10.1002\/ajh.26132"},{"key":"2025082702471747000_15.3.e249237.5","unstructured":"Grady D , Mazzei P . Doctor\u2019s death after Covid vaccine is being investigated, 2021. The New York Times. Available: https:\/\/www.nytimes.com\/2021\/ 01\/12\/health\/covid-vaccine-death.html"},{"key":"2025082702471747000_15.3.e249237.6","doi-asserted-by":"crossref","first-page":"42","DOI":"10.1186\/s40164-021-00235-0","article-title":"COVID-19 vaccination associated severe immune thrombocytopenia","volume":"10","author":"Shah","year":"2021","journal-title":"Exp Hematol Oncol"},{"key":"2025082702471747000_15.3.e249237.7","doi-asserted-by":"crossref","first-page":"7052","DOI":"10.1016\/j.vaccine.2021.10.030","article-title":"Immune thrombocytopenia following immunisation with Vaxzevria ChadOx1-S (AstraZeneca) vaccine, Victoria, Australia","volume":"39","author":"Gordon","year":"2021","journal-title":"Vaccine"},{"key":"2025082702471747000_15.3.e249237.8","doi-asserted-by":"crossref","first-page":"E134","DOI":"10.1002\/ajh.26128","article-title":"Familial thrombocytopenia flare-up following the first dose of mRNA-1273 Covid-19 vaccine","volume":"96","author":"Toom","year":"2021","journal-title":"Am J Hematol"},{"key":"2025082702471747000_15.3.e249237.9","doi-asserted-by":"publisher","DOI":"10.1136\/annrheumdis-2021-eular.3579"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2022-249237","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,8,27]],"date-time":"2025-08-27T09:47:22Z","timestamp":1756288042000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2022-249237"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2022,3]]},"references-count":9,"journal-issue":{"issue":"3","published-online":{"date-parts":[[2022,3,30]]},"published-print":{"date-parts":[[2022,3]]}},"alternative-id":["10.1136\/bcr-2022-249237"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2022-249237","relation":{},"ISSN":["1757-790X"],"issn-type":[{"value":"1757-790X","type":"electronic"}],"subject":[],"published":{"date-parts":[[2022,3]]}}}